Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Charleston, SC

June 18, 20114 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2011, 11:27 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 50 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 11:27 PM EDT (03:27 UTC)
Expired
Jun 19, 2011, 12:17 AM EDT
In force
50 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 11:34 PM EDTTSTM WND DMG4 S Garden City, GASPOTTER REPORTED LARGE TREE ON ROAD NEAR INTERSECTION OF CHATHAM PARKWAY AND HIGHWAY 17.
Jun 18, 11:43 PM EDTTSTM WND DMG1 Nw Whitemarsh Island, GA1 LARGE PINE TREE DOWN. NUMEROUS LARGE BRANCHES AND POWER LINES DOWN.
Jun 18, 11:43 PM EDTTSTM WND DMG1 S Whitemarsh Island, GANUMEROUS TREES DOWN ALONG JONNY MERCER BLVD AND HWY 80... NEAR THE WILMINGTON ISLAND BRIDGE.
Jun 18, 11:43 PM EDTTSTM WND DMGWhitemarsh Island, GAMEDIA RELAYED VIEWER REPORT OF A PLUM TREE AND PINE TREE UPROOTED IN YARD. SMALL STORAGE SHED DESTROYED BY FALLEN TREES.
Jun 18, 11:44 PM EDTTSTM WND DMG1 Sse Whitemarsh Island, GABROADCAST METEOROLOGIST REPORTED NUMEROUS TREES DOWN ON BRADLEY POINT ROAD AND JOHNNY MERCER BLVD.
Jun 18, 11:54 PM EDTMARINE TSTM WIND 534 Nw Tybee Island, GAFORT PULASKI TIDE GAGE MEASURED PEAK WIND OF 53 MPH...46 KTS.
Jun 19, 12:03 AM EDTTSTM WND DMG1 Ssw Savannah, GAPUBLIC OFFICIAL REPORTED TREES DOWN ON 54TH AND WATERS AVE. TIME ESTIMATED BY RADAR.
Jun 19, 12:03 AM EDTTSTM WND DMGSavannah, GAPUBLIC OFFICIAL REPORTED A TREE DOWN OVER POWER LINES ON 37TH STREET. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:20 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS52 KCHS 190327
SVRCHS
GAC029-051-103-179-SCC013-053-190430-
/O.NEW.KCHS.SV.W.0121.110619T0327Z-110619T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...

* UNTIL 1230 AM EDT

* AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
  RICHMOND HILL TO SUNBURY TO 12 MILES SOUTHWEST OF MIDWAY...MOVING
  SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RICHMOND HILL...MIDWAY...BELFAST...SUNBURY...KELLER...SAVANNAH
  HISTORIC DISTRICT...HUTCHINSON ISLAND...WHITE BLUFF...SAVANNAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3163 8112 3172 8113 3176 8107 3183 8103
      3197 8085 3202 8083 3206 8089 3211 8084
      3209 8082 3216 8071 3220 8068 3226 8068
      3202 8124 3221 8136 3209 8146 3187 8140
      3175 8145 3165 8130 3164 8123 3157 8116
TIME...MOT...LOC 0327Z 314DEG 21KT 3205 8126 3175 8133
          3167 8155

$$
3 follow-up statements
879 
WWUS52 KCHS 190358
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 PM EDT SAT JUN 18 2011

GAC103-190406-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-110619T0430Z/
EFFINGHAM GA-
1158 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EFFINGHAM COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3164 8123 3166 8130 3172 8129 3189 8119
      3207 8114 3226 8068 3220 8068 3216 8071
      3209 8082 3211 8084 3206 8089 3203 8087
      3202 8083 3197 8085 3183 8103 3176 8107
      3172 8113 3163 8112 3157 8116
TIME...MOT...LOC 0356Z 270DEG 33KT 3205 8093 3194 8093
          3176 8100 3168 8113

$$

GAC029-051-179-SCC013-053-190430-
/O.CON.KCHS.SV.W.0121.000000T0000Z-110619T0430Z/
BEAUFORT SC-JASPER SC-LIBERTY GA-CHATHAM GA-BRYAN GA-
1158 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHEASTERN BRYAN...EASTERN CHATHAM...SOUTHEASTERN LIBERTY...
SOUTH CENTRAL JASPER AND SOUTHWESTERN BEAUFORT COUNTIES...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RIVERSIDE TO WASSAW ISLAND
TO OSSABAW ISLAND TO ST. CATHERINES ISLAND...OR ALONG A LINE
EXTENDING FROM WILMINGTON ISLAND TO 18 MILES SOUTH OF WILMINGTON
ISLAND TO 19 MILES SOUTHEAST OF RICHMOND HILL...MOVING EAST AT 40
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... 
SAVANNAH...TYBEE ISLAND...OSSABAW ISLAND...AND SAINT CATHERINES 
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3164 8123 3166 8130 3172 8129 3189 8119
      3207 8114 3226 8068 3220 8068 3216 8071
      3209 8082 3211 8084 3206 8089 3203 8087
      3202 8083 3197 8085 3183 8103 3176 8107
      3172 8113 3163 8112 3157 8116
TIME...MOT...LOC 0356Z 270DEG 33KT 3205 8093 3194 8093
          3176 8100 3168 8113

$$
129 
WWUS52 KCHS 190409
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1209 AM EDT SUN JUN 19 2011

GAC029-179-190418-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-110619T0430Z/
LIBERTY GA-BRYAN GA-
1209 AM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRYAN AND
SOUTHEASTERN LIBERTY COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.

LAT...LON 3186 8104 3190 8105 3193 8106 3204 8106
      3214 8084 3213 8078 3209 8082 3211 8084
      3206 8089 3203 8087 3202 8083 3197 8085
      3183 8103
TIME...MOT...LOC 0408Z 270DEG 33KT 3204 8080 3193 8080
          3175 8087 3168 8100

$$

GAC051-SCC013-053-190430-
/O.CON.KCHS.SV.W.0121.000000T0000Z-110619T0430Z/
BEAUFORT SC-JASPER SC-CHATHAM GA-
1209 AM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR EAST CENTRAL CHATHAM...EXTREME SOUTHEASTERN JASPER AND EXTREME
SOUTHWESTERN BEAUFORT COUNTIES...

AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM MOVING OFFSHORE OF TYBEE ISLAND... 
MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3186 8104 3190 8105 3193 8106 3204 8106
      3214 8084 3213 8078 3209 8082 3211 8084
      3206 8089 3203 8087 3202 8083 3197 8085
      3183 8103
TIME...MOT...LOC 0408Z 270DEG 33KT 3204 8080 3193 8080
          3175 8087 3168 8100

$$
912 
WWUS52 KCHS 190417
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 AM EDT SUN JUN 19 2011

GAC051-SCC013-053-190426-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-110619T0430Z/
BEAUFORT SC-JASPER SC-CHATHAM GA-
1217 AM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHATHAM...EXTREME
SOUTHEASTERN JASPER AND EXTREME SOUTHWESTERN BEAUFORT COUNTIES HAS
BEEN CANCELLED...

AT 1215 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA AND INTO THE 
ATLANTIC OCEAN...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3186 8104 3190 8105 3193 8106 3204 8106
      3214 8084 3213 8078 3209 8082 3211 8084
      3206 8089 3203 8087 3202 8083 3197 8085
      3183 8103
TIME...MOT...LOC 0416Z 270DEG 33KT 3203 8071 3192 8071
          3174 8078 3168 8091

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:37 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 18, 10:37 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 PM EDT SAT JUN 18 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST EAST OF THE APPALACHIANS
THROUGH MONDAY. WESTERN ATLANTIC HIGH PRESSURE WILL EXPAND ACROSS THE
AREA TUESDAY THROUGH MIDWEEK. ANOTHER TROUGH OF LOW PRESSURE WILL
DEVELOP EAST OF THE APPALACHIANS FOR THE LATTER HALF OF THE
WEEK...THEN A COLD FRONT WILL APPROACH THE REGION BY EARLY NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORMS...QLCS CONTINUES TO MARCH TO THE COAST. TSTMS
HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS. NUMEROUS DAMAGE
REPORTS HAVE BEEN RECEIVED FROM COUNTY WARNING POINTS...UNFORTUNATELY
SPECIFICS ON MANY OF THE REPORTS ARE NOT YET KNOW. THIS IS WHY
LOCAL STORM REPORTS HAVE YET TO BE ISSUED FOR MANY OF THE LOCAL
WARNINGS. THE CONVECTIVE LINE HAS PUSHED SOUTH OF ALLENDALE...
SCREVEN AND JENKINS COUNTIES SO WE HAVE CANCELLED SEVERE TSTM
WATCH 507 FOR THOSE AREAS. IT REMAINS IN EFFECT FOR THE REMAINING
COUNTIES AND MARINE ZONES UNTIL 2 AM. WE WILL CLEAR THE REMAINING
COUNTIES AS THE LINE MOVES THROUGH. INCREASED POPS AHEAD OF THE
LINE TO 80-100 PERCENT. BENEFICIAL RAINS WILL FALL IN MANY AREAS.

DENSE SMOKE...HAVE EXTENDED THE DENSE SMOKE ADVISORY UNTIL 2 AM
FOR MOST OF THE COASTAL COUNTIES WITH THE EXCEPTION OF BEAUFORT
AND COASTAL JASPER WHERE OUTFLOW WILL CLEAR THE SMOKE SHORTY. A 2
AM EXPIRATION TIME IS LIKELY A LITTLE LONG FOR MOST AREAS...BUT WE
WILL TRY AND CANCEL AS OUTFLOWS AND TSTMS MOVE OFFSHORE. STILL
GETTING A NUMBER OF DENSE SMOKE REPORTS UP AND DOWN THE COAST.
VERY POOR AIR QUALITY WILL CONTINUE UNTIL TSTMS HELP CLEAN THINGS
OUT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FORECAST UNCERTAINTY REMAINS RATHER HIGH SUNDAY AND MONDAY.
SPECIFICALLY...TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES
WILL DEPEND ON THUNDERSTORMS/CLOUD COVER.

SUNDAY THROUGH MONDAY...THE REGION WILL REMAIN ON THE EASTERN
PERIPHERY OF AN UPPER RIDGE...WHILE A PERSISTENT SURFACE TROUGH WILL
PERSIST INLAND/EAST OF THE MOUNTAINS. WHILE SUBSIDENCE/CAPPING
SHOULD LIMIT THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE...WHICH
WILL STRUGGLE TO PUSH INLAND AGAINST A PREVAILING OFFSHORE
FLOW...ORGANIZED THUNDERSTORMS WITH A DAMAGING WIND THREAT COULD
PERIODICALLY PUSH INTO THE REGION FROM THE N/NW.

TEMPERATURES/DEWPOINTS SUNDAY WILL DEPEND GREATLY ON THE IMPACT OF
CONVECTION TONIGHT. WIDESPREAD THUNDERSTORMS TONIGHT AND/OR
THUNDERSTORMS IN THE AFTERNOON COULD TRANSLATE TO GREATER CLOUD
COVER...LOWER TEMPERATURES AND HIGHER DEWPOINTS THAN EXPECTED. ON
THE OTHER HAND...IF THUNDERSTORMS REMAIN LIMITED IN COVERAGE
TONIGHT...INLAND TEMPERATURES IN THE UPPER 90S/AROUND 100F COULD
ALSO PROMOTE MIXING OF DRIER AIR/LOWER DEWPOINTS TO THE SURFACE.
IN EITHER CASE...THE POTENTIAL FOR HEAT INDICES OF 105F REMAINS TOO
UNCERTAIN TO JUSTIFY A HEAT ADVISORY FOR SUNDAY.

SIMILAR REASONING APPLIES TO THE FORECAST FOR TUESDAY. HOWEVER...AS
THE UPPER RIDGE BUILDS OVER THE REGION...SUBSIDENCE/CAPPING WILL
RESULT IN LOWERED POPS...BELOW 15 PERCENT IN THIS
FORECAST...ALLOWING TEMPERATURES TO RECOVER INTO THE LOWER 100S
INLAND. THE PROSPECTS FOR HAZARDOUS HEAT INDICES REMAIN SUFFICIENT
TO JUSTIFY A MENTION WITHIN THE HAZARDOUS WEATHER OUTLOOK...BUT
UNCERTAINTY REGARDING SURFACE DEWPOINTS PERSISTS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER RIDGE AXIS WILL SLOWLY SHIFT OFF THE EASTERN UNITED STATES
COAST THROUGH THE LATTER HALF OF THE WEEK...ALLOWING FOR A GRADUAL
COOLING TREND IN DAYTIME HIGHS THROUGH LATE WEEK. THEN...A COLD
FRONT WILL APPROACH OR WILL ADVANCE INTO THE REGION EARLY NEXT
WEEKEND. HOWEVER...TEMPS SOLIDLY IN THE 90S COULD COMBINE WITH
DEWPOINTS IN THE 70S TO CREATE HEAT INDICES 105F OR HIGHER WEDNESDAY
AND THURSDAY.

A PERSISTENT LEE TROUGH WILL SUPPORT ISOLATED THUNDERSTORMS OVER
INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING WHILE SEA BREEZE
CONVERGENCE COULD SUPPORT ISOLATED CONVECTION CLOSER TO THE COAST.
RESIDUAL SUBSIDENCE/CAPPING COULD LIMIT THUNDERSTORM COVERAGE UNTIL
THE COLD FRONT APPROACHES LATE WEEK INTO NEXT WEEKEND.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
KCHS...DENSE SMOKE IS MOVING INTO THE TERMINAL ATTM AND WILL
LINGER FOR SEVERAL HOURS HOURS. WILL SHOW PREVAILING IFR WITH A
TEMPO OF LIFR VSBYS FOR THE NEXT FEW HOURS. INCOMING TSTMS SHOULD
HELP SCOUR THE SMOKE OUT AND IMPROVE VSBYS. TSTMS LOOK TO GET
INTO THE KCHS TERMINAL ROUGHLY IN THE 04Z TIME FRAME. GUSTY WINDS
AND HEAVY RAINS WILL ACCOMPANY THESE STORMS.

KSAV...SMOKE IS POISED TO RETURN TO THE TERMINAL OVER THE NEXT
FEW HOURS. THE BULK OF THE SMOKE WILL REMAIN NORTH AND EAST OF THE
TERMINAL...BUT COULD STILL SEE MVFR CONDITIONS. INCOMING TSTMS
LOOK TO PASS NORTH OF THE TERMINAL...BUT IT WILL BE CLOSE. MAY
HAVE TO ISSUE AMENDMENTS AS RADAR TRENDS BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...SMOKE FROM SOUTHEAST WILDFIRES COULD
REDUCE VSBY AT TIMES THROUGH THE WEEKEND. MVFR VSBY ALSO POSSIBLE
IN SUNRISE FOG AND HAZE POSSIBLE. OTHERWISE...ISOLATED
THUNDERSTORMS COULD AFFECT EITHER TERMINAL THROUGH THE
PERIOD...MAINLY LATE DAY OR EVENING HOURS.

&&

.MARINE...
HOISTED DENSE SMOKE ADVISORY FOR ALL MARINE ZONES UNTIL 2 AM.

TONIGHT...ATLC HIGH PRES/INLAND LOW PRES WILL REMAIN IN PLACE
TONIGHT. WINDS WILL INCREASE THIS EVENING AND REMAIN ELEVATED
OVERNIGHT DUE TO NOCTURNAL SURGING. A COMPLEX OF TSTMS COULD PUSH
OFF THE COAST THIS EVENING AND THIS COULD DISRUPT THE NORMAL
NIGHTTIME MARINE WIND REGIME.

A VIGOROUS SEA BREEZE CIRCULATION SUNDAY AFTERNOON AND A NOCTURNAL
SURGE OF S/SW WINDS WILL APPROACH BUT WILL PROBABLY NOT EXCEED SMALL
CRAFT ADVISORY THRESHOLDS SUNDAY. CAPPED WINDS AT 20 KT AND SEAS AT
5 FT SUNDAY AND SUNDAY NIGHT. THEN...GUIDANCE SUGGESTS A SUBTLE
RELAXATION OF THE PRESSURE PATTERN MONDAY THROUGH MIDWEEK. WINDS
WILL INCREASE AS THE SEA BREEZE DEVELOPS EACH AFTERNOON AND FOR A
FEW HOURS EACH NIGHT...BUT OVERALL WINDS/SEAS WILL LIKELY REMAIN
BELOW SCA LEVELS.

&&

.CLIMATE...
RECORD HIGHS FOR THE NEXT COUPLE OF DAYS...

CHS SUN 6/19 100F 1994
    MON 6/20 100  1970

CHL SUN 6/19 100  1940
    MON 6/20 100  1928

SAV SUN 6/19 100  1887
    MON 6/20 102  1990

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR GAZ117-139.
     DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR GAZ117-119-139-
     141.
SC...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR SCZ050-052.
MARINE...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ330-350-352-
     354-374.

&&
Hazardous weather outlook, Jun 18, 7:29 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT SAT JUN 18 2011

AMZ330-350-352-192330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ354-374-192330-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ087-088-099>101-SCZ040-042>045-047-192330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
729 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ114>116-118-137-138-140-192330-
TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
729 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ117-139-192330-
COASTAL BRYAN-COASTAL LIBERTY-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ119-141-192330-
COASTAL CHATHAM-COASTAL MCINTOSH-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

SCZ048>052-192330-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 10:44 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     GRAYS                   32.67N  81.02W
06/18/2011                   JASPER             SC   COUNTY OFFICIAL

            COUNTY OFFICIALS RELAYED NUMEROUS REPORTS OF TREES
            DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100499

BDC
Local storm report, Jun 18, 10:45 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     WALTERBORO              32.91N  80.67W
06/18/2011                   COLLETON           SC   COUNTY OFFICIAL

            COUNTY OFFICIALS RELAYED NUMEROUS REPORTS OF TREES AND
            POWER LINES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100500

BDC
Local storm report, Jun 18, 10:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     TSTM WND DMG     GLENNVILLE              31.94N  81.93W
06/18/2011                   TATTNALL           GA   COUNTY OFFICIAL

            REPORTS OF NUMEROUS TREES DOWN NEAR GLENNVILLE. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100501

BDC
Local storm report, Jun 18, 11:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     5 NW WALTERBORO         32.96N  80.73W
06/18/2011                   COLLETON           SC   COUNTY OFFICIAL

            COUNTY OFFICIALS RELAYED NUMEROUS REPORTS OF TREES DOWN
            ACROSS THE NORTHERN PORTION OF THE COUNTY. TIME
            ESTIMATED BY RADAR.

&&

CORRECTED EVENT TIME...LOCATION...REMARKS

EVENT NUMBER CHS1100500

BDC
Local storm report, Jun 18, 11:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     VARNVILLE               32.85N  81.08W
06/18/2011                   HAMPTON            SC   COUNTY OFFICIAL

            NUMEROUS REPORTS OF TREES DOWN ALONG YEMASSEE HWY AND
            WALTERBORO HWY. TIME ESTIMATED BY RADAR.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1100498

BDC
Local storm report, Jun 18, 11:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     PORT WENTWORTH          32.15N  81.18W
06/18/2011                   CHATHAM            GA   PUBLIC

            PUBLIC REPORTED LARGE TREE BRANCH BROKEN OVER POWER
            LINES.

&&

EVENT NUMBER CHS1100502

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:52 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven53 min
Jun 18, 9:34 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven56 min
Jun 18, 9:45 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Tattnall60 min
Jun 18, 9:55 PM EDTSpecial Weather StatementCHSEvans, Tattnall50 min
Jun 18, 10:05 PM EDTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall55 min
Jun 18, 10:11 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham64 min
Jun 18, 10:25 PM EDTSpecial Marine WarningCHS95 min
Jun 18, 10:37 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Liberty53 min
Jun 18, 10:58 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh62 min
Jun 18, 11:05 PM EDTSpecial Marine WarningCHS43 min
Jun 18, 11:15 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham60 min
Jun 18, 11:39 PM EDTSpecial Marine WarningCHS66 min
Jun 18, 11:59 PM EDTSpecial Marine WarningCHS102 min
Jun 19, 4:14 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more16 hr
Jun 18, 9:12 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester63 min
Jun 18, 10:17 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester58 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.